Jump to content

Youlookoktome Switching medications


Youlookoktome

Recommended Posts

Youlookoktome

I’ve been taking duloxetine since September 2020, starting with 30mg. I then increased this to 60mg in October. Although the drug helped my mood and fibromyalgia pain, it caused severe constipation and gut motility issues (including an intestinal blockage) and I was prescribed prucalopride to help with this. I also had sleep issues. So my doctor suggested changing duloxetine to trazodone. In order to avoid a dip in mood, he suggested I drop to 30mg of duloxetine for 2 days, then start trazodone and continue both for 7 days and then start alternating doses of duloxetine for 10 days then stop this and continue with trazodone. The withdrawal symptoms (and possible side effects of trazodone) include flu like symptoms with heavy fatigue alternating with restlessness, headaches, sore throat, anxiety, weepiness, mood swings, widespread pain due to fibromyalgia flare up. I have been on 30mg of duloxetine for 10 days and 50mg of trazodone for 8 days. Yesterday I skipped the dose of duloxetine to begin the alternate day schedule but began experiencing brain zaps and a feeling as though my brain was trailing behind my body movements. I feel awful and I’m not sure what to do. I want to stop taking trazodone now and just taper off duloxetine and try to get by without medication now because this has been an awful experience. Can I stop the trazodone now and just stay on 30mg duloxetine for a week or two then slowly taper off using the pellet counting method? 

Link to post
  • Altostrata changed the title to Youlookoktome Switching medications
  • Administrator
Altostrata

Welcome, @Youlookoktome

 

Yes, your doctor's advice has caused you to experience severe withdrawal from duloxetine and maybe trazodone adverse effects. Have you discussed this with your doctor? Perhaps you need to work with someone who has more common sense.

 

Ordinarily, as this is a site for going off drugs, we don't help people switch drugs -- that's what doctors get paid for. However, if I were you, I'd stay at 30mg duloxetine for a while, since you found the drug somewhat helpful at that lower dosage, and replace your doctor while submitting a complaint to his or her supervisor.

 

I would taper off only when this upset caused by this ill-advised switch settles down, which could be some months. For your information, Tips for tapering off duloxetine (Cymbalta)

 

Please let us know how you're doing.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy